Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Newport/Morehead City, NC

February 16, 20164 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 16, 2016, 8:04 AM EST for 4 counties in North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2016, 8:04 AM EST (13:04 UTC)
Expired
Feb 16, 2016, 8:45 AM EST
In force
41 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Martin County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 97 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 8:16 AM ESTTSTM WND GST 60Greenville, NCWIND GUSTS ESTIMATED AT 60 MPH IN GREENVILLE RELAYED BY WNCT VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

165 
WUUS52 KMHX 161304
SVRMHX
NCC013-049-117-147-161345-
/O.NEW.KMHX.SV.W.0002.160216T1304Z-160216T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 AM EST TUE FEB 16 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 845 AM EST

* AT 803 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
  NORTH OF FARMVILLE TO NEAR AYDEN TO 7 MILES EAST OF KINSTON...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...WASHINGTON...WINTERVILLE...WILLIAMSTON...AYDEN...
  FARMVILLE...RIVER ROAD...GRIFTON...BETHEL...ROBERSONVILLE...
  VANCEBORO...PITT GREENVILLE AIRPORT...DOWDY FICKLEN STADIUM...EAST
  CAROLINA UNIVERSITY...BAYVIEW FERRY TERMINAL...CHOCOWINITY...
  AURORA...JAMESVILLE...WASHINGTON PARK AND GRIMESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3586 7703 3590 7692 3581 7690 3585 7684
      3586 7683 3571 7685 3563 7669 3542 7670
      3542 7676 3550 7681 3547 7694 3555 7709
      3552 7704 3554 7708 3528 7671 3516 7735
      3567 7768 3594 7720 3594 7705
TIME...MOT...LOC 1303Z 252DEG 42KT 3571 7760 3545 7745 3523 7746 

$$

TL
1 follow-up statement
157 
WWUS52 KMHX 161335
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
835 AM EST TUE FEB 16 2016

NCC013-049-117-147-161345-
/O.CON.KMHX.SV.W.0002.000000T0000Z-160216T1345Z/
BEAUFORT NC-CRAVEN NC-MARTIN NC-PITT NC-
835 AM EST TUE FEB 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EST
FOR WESTERN BEAUFORT...NORTH CENTRAL CRAVEN...MARTIN AND EASTERN PITT
COUNTIES...

AT 835 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ROBERSONVILLE TO 8 MILES EAST OF DOWDY FICKLEN STADIUM TO NEAR
VANCEBORO...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...WILLIAMSTON...RIVER ROAD...ROBERSONVILLE...
VANCEBORO...BAYVIEW FERRY TERMINAL...CHOCOWINITY...JAMESVILLE...
WASHINGTON PARK...GRIMESLAND...SIMPSON...PARMELE...EVERETTS AND
BEARGRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3586 7703 3590 7692 3543 7672 3542 7676
      3550 7681 3547 7694 3555 7708 3555 7709
      3550 7703 3551 7707 3550 7706 3547 7698
      3543 7697 3544 7697 3544 7694 3536 7683
      3524 7728 3587 7732 3594 7720 3594 7705
TIME...MOT...LOC 1335Z 238DEG 28KT 3584 7725 3556 7722 3535 7723 

$$

TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 7:17 AM EST, 47 minutes earlier.

Area forecast discussion, Feb 16, 7:17 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
717 AM EST TUE FEB 16 2016

.SYNOPSIS...
STRENGTHENING LOW PRESSURE WILL LIFT NORTHWEST OF THE REGION TODAY,
DRAGGING A STRONG COLD FRONT THROUGH THE AREA THIS AFTERNOON. A
SECONDARY FRONT WILL MOVE ACROSS THE AREA WEDNESDAY. BROAD HIGH
PRESSURE WILL BUILD ACROSS EASTERN NC FROM THE NORTH FROM MID TO
LATE WEEK. A WEAK COLD FRONT WILL APPROACH THE AREA THIS WEEKEND.

&&

.NEAR TERM /TODAY/...
AS OF 705 AM TUESDAY...HEAVIER PRECIP BEGINNING TO MOVE INTO
WESTERN ZONES OF DUPLIN/LENOIR/GREENE/PITT COUNTIES THIS MORNING.
LATEST MSAS ANALYSIS INDICATES THE PARENT SURFACE LOW WESTERN
VA/WV MOVING NORTHEAST ALONG THE SLOPES OF THE APPALACHIAN
MOUNTAINS TOWARDS THE MID-ATLANTIC STATES. STRONG SOUTHERLY FLOW
CONTINUES ACROSS EASTERN NC IN ADVANCE OF THE COLD FRONT WHICH IS
LOCATED ALONG THE I-95 CORRIDOR. SOME GUSTS UPWARDS OF 35-40 MPH
HAVE BEEN REPORTED BY METARS THIS MORNING. SPC MESOANALYSES AND
SATELLITE BLENDED TOTAL PRECIP WATERS INDICATING PWATS HAVE
CLIMBED NEAR 1.50 INCHES AHEAD OF THE MAIN CONVECTIVE LINE NOW
ENTERING WESTERN DUPLIN COUNTY.

THE MAIN FORECAST CONCERN AND WEATHER IMPACTS WILL BE WITH THE
POTENTIAL FOR ISOLATED DAMAGING WIND GUSTS OR A BRIEF TORNADO
THROUGH LATE MORNING. KMHX VAD WIND PROFILE INDICATES 50 KT RIGHT
OFF THE DECK WITH LOW-LEVEL JET (850 MB) INCREASING TO 60-70 KT
THROUGH ROUGHLY 15-17Z. SURFACE INSTABILITY REMAINS THE LIMITING
FACTOR, THOUGH FORECAST SOUNDINGS INDICATE ELEVATED INSTABILITY.
SURFACE WINDS ARE BACKED SLIGHTLY SOUTH-SOUTHEAST WITH MODEST
DIRECTIONAL AND SPEED SHEAR THROUGH THE LOWEST 10K FT. LIGHTNING
REMAINS CONFINED TO THE OFFSHORE WATERS OFF CAPE FEAR, THOUGH
WHILE THERE MAY NOT BE MUCH LIGHTNING, ANY STRONGER CONVECTIVE
ELEMENTS OF THE QLCS WILL HAVE THE OPPORTUNITY TO TAP IN THE
STRONG LOW LEVEL WINDS, WHICH MAY PRODUCE DAMAGING WIND GUSTS.

THE MAIN LINE OF CONVECTION SHOULD MOVE THROUGH EASTERN NC BETWEEN
ROUGHLY 13-17Z. THERE WILL ALSO BE A THREAT FOR LOCALIZED FLOODING
OF POOR DRAINAGE AREAS AS HEAVY RAIN WILL FALL IN A SHORT PERIOD
OF TIME WITH THE QUICKLY ADVANCING QLCS. QPF AMOUNTS GENERALLY
1-1.5 INCHES WITH LOCALLY HIGHER AMOUNTS. QUICKLY DIMINISHING POP
TREND BY THE AFTERNOON AS THE FRONT MOVES OFFSHORE.

SOUTHERLY WINDS WILL BE GUSTY AND MAY APPROACH WIND ADVISORY
CRITERIA FOR THE COASTAL AREAS, MAINLY CARTERET AND OUTER BANKS
HYDE/DARE COUNTIES FOR A BRIEF TIME THIS MORNING. WINDS WILL VEER
WEST BY EARLY AFTERNOON. WILL MAINTAIN A NON-DIURNAL TEMP TREND
TODAY WITH MAX TEMPS IN THE 60S BEING REALIZED THIS MORNING THEN
FALLING SLIGHTLY STARING MIDDAY BEHIND THE FRONT.

&&

.SHORT TERM /TONIGHT/...
AS OF 315 PM MON...A SHORTWAVE WILL APPROACH IN NORTHWESTERLY
FLOW ALOFT AFTER MIDNIGHT. MOISTURE DIMINISHES WITH THIS FEATURE
AFTER CROSSING THE MOUNTAINS, THOUGH CANNOT COMPLETELY RULE OUT
BRIEF LIGHT RAIN BETWEEN 06-12Z. WILL CONTINUE SLIGHT CHANCE FOR
NORTHWESTERN ZONES. WESTERLY WINDS WILL REMAIN LIGHT AHEAD OF THE
SHORTWAVE, THEN BEGIN TO VEER NORTHWESTERLY AFTER MIDNIGHT. LOW
TEMPS WILL FALL INTO THE UPPER 30S INLAND TO 40S ALONG THE COAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 215 AM TUESDAY...MAINLY DRY AND FAIRLY SEASONABLE WEATHER
EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK. ABOVE NORMAL TEMPS
ARE EXPECTED THIS WEEKEND WITH RAIN CHANCES INCREASING EARLY NEXT
WEEK.

WEDNESDAY...A SECOND SHORTWAVE WILL ROTATE AROUND THE BASE OF A
BROAD EASTERN CONUS TROUGH LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING, WITH A SURFACE REFLECTION OF A CLIPPER LOW LIFTING
NORTHEAST THROUGH NC EARLY WEDNESDAY MORNING AND PUSHING A
SECONDARY, REINFORCING COLD FRONT THROUGH EASTERN NC WEDNESDAY
MORNING. THE 00Z MODELS ARE A LITTLE FARTHER SOUTH WITH THE SFC
LOW THAN 24 HOURS AGO AND INDICATE DEEPER MEAN 100-500 MB RH BUT
LITTLE IN THE WAY OF QPF AFTER 12Z WEDNESDAY.

WEDNESDAY NIGHT THROUGH FRIDAY...THE UPPER TROUGH IS FORECAST TO
REMAIN ANCHORED OVER THE EAST COAST THROUGH THURSDAY WITH HEIGHTS
INCREASING FRIDAY. EXPECTING NEAR CLIMO TEMPS THROUGH THE PERIOD
WITH NORTHERLY LOW LEVEL FLOW PREVAILING BUT NO STRONG INTRUSIONS
OF POLAR AIR. A SURFACE RIDGE WILL SHIFT INTO THE MID- ATLANTIC
STATES THURSDAY AND NOSE SOUTH OVER THE REGION THROUGH THURSDAY
NIGHT BEFORE SHIFTING OFFSHORE FRIDAY LEADING TO A OVERALL BENIGN
WEATHER PATTERN.

SATURDAY THROUGH MONDAY...THE TAIL END OF A COLD FRONT WILL AFFECT
THE AREA ON SATURDAY/SATURDAY NIGHT BUT DYNAMICS WILL BE WEAK WITH
LIMITED MOISTURE SO NOT ANTICIPATING ANY MEASURABLE PRECIP AT
THIS TIME. THE FRONT WILL THEN BECOME STALLED ACROSS OR NEAR THE
REGION SUNDAY AND MONDAY WITH ZONAL FLOW ALOFT GRADUALLY AMPLIFYING
EARLY NEXT WEEK LEADING TO INCREASING MOISTURE AND EXPECT SHOWER
CHANCES TO INCREASE SUNDAY NIGHT INTO MONDAY...BUT FORCING FOR
ASCENT WILL BE WEAK THUS NOT EXPECTING SIGNIFICANT RAINFALL
AMOUNTS THROUGH MONDAY. SOUTHWESTERLY LOW LEVEL FLOW WILL CONTINUE
TO LEAD TO HIGHER THICKNESSES RESULTING IN MILD HIGHS SATURDAY
THROUGH MONDAY IN THE LOW TO MID 60S AREA WIDE.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 12Z WEDNESDAY/...
AS OF 710 AM TUESDAY...MVFR CONDITIONS EXPECTED THROUGH AROUND
16-18Z THEN VFR LIKELY THROUGH THE REST OF THE TAF PERIOD. HEAVY
RAIN WILL CONTINUE TO SPREAD EAST OVER EASTERN NC THIS MORNING.
CEILINGS MAY LOWER TO LOW MVFR AND POSSIBLY IFR AS THE LINE OF
CONVECTION MOVES THROUGH THE TAF SITES. KMHX VAD WIND PROFILE
INDICATING 50 KT WINDS JUST OFF THE DECK WITH CROSSWIND COMPONENT
ISSUES FOR PGV/OAJ. GUSTY SOUTH WINDS EXPECTED 20-25 KT THROUGH
THIS MORNING, BECOMING WESTERLY IN THE AFTERNOON BEHIND THE COLD
FRONT AND DIMINISHING TO 10-15 KT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 215 AM TUESDAY...PREDOMINATE VFR CONDITIONS EXPECTED
THROUGH THE PERIOD. A CLIPPER SYSTEM WILL MOVE ACROSS THE REGION
EARLY WED BRINGING A CHANCE FOR ISOLATED LIGHT SHOWERS AND
POSSIBLY A BRIEF PERIOD OF MVFR CONDITIONS. AFTERWARDS DRY HIGH
PRES WILL PREVAIL ACROSS THE AREA FOR THE THE REMAINDER OF THE
PERIOD.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 715 AM TUESDAY...LATEST SURFACE AND BUOY DATA INDICATE
SOUTHEAST WINDS 20-30 KT ACROSS THE CENTRAL/SOUTHERN WATERS THIS
MORNING WITH GUSTS UPWARDS OF 40 KT AT DIAMOND SHOALS. SEAS HAVE
RESPONDED BY BUILDING TO 7-10 FT NORTH AND 12-15 FT SOUTH. WINDS
AND SEAS WILL CONTINUE TO INCREASE EARLY THIS MORNING AS A STRONG
COLD FRONT APPROACHES THE WATERS. GALE FORCE WINDS WILL CONTINUE
FOR THE CENTRAL/SOUTHERN WATERS WITH WIND GUSTS 40-45 KT. WINDS
WILL PEAK THIS MORNING AND CANNOT RULE OUT A BRIEF PERIOD OF GALES
FOR THE PAMLICO SOUND, THOUGH THESE WILL BE SHORT LIVED (3 HRS OR
LESS) AND WILL HANDLE WITH MWS AS NEEDED. HOISTED GALE WARNING
FOR THE NORTHERN WATERS DUE TO FREQUENT GUSTS ABOVE 34 KT AND TO
MATCH WITH NEIGHBORING WFO AKQ. LOCAL SWAN HAD SOME ISSUES WITH
NORTHERN WATERS SEAS UNREPRESENTATIVE SO USED A BLEND OF 00Z LOCAL
SWAN/NWPS AND WAVEWATCH. SEAS WILL PEAK LATER THIS MORNING 15-18
FEET FOR THE OUTER CENTRAL/SOUTHERN WATERS WHERE WINDS ARE
HIGHEST. WINDS WILL VEER SOUTHWEST AND DIMINISH THIS AFTERNOON,
THEN SHIFT WEST AND NORTHWEST THIS EVENING INTO TONIGHT WHILE
DIMINISHING FURTHER. SEAS WILL REMAIN ELEVATED, 9-12 FEET, TONIGHT
SO SMALL CRAFT ADVISORIES WILL BE NEEDED ONCE GALE WARNINGS EXPIRE.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 215 AM TUESDAY...WEAK LOW PRESSURE WILL MOVE OFF OF THE
COAST AND DRAG A COLD FRONT ACROSS THE WATERS WEDNESDAY MORNING
WITH WESTERLY FLOW AROUND 15 KT BECOMING NORTH. HIGH PRESSURE
BUILDING INTO THE WATERS BEHIND THE FRONT WEDNESDAY NIGHT INTO
THURSDAY EVENING WILL PRODUCE A NORTHERLY SURGE TO 20 KT. SEAS
AROUND 7-12 FT TUESDAY EVENING WILL GRADUALLY DIMINISH TO 4-8 FT
WEDNESDAY. THE MODERATE NORTHERLY POST FRONTAL SURGE WILL MAINTAIN
SEAS AROUND 3-6 FT SOUTHERN WATERS AND 4-7 FT NORTH THROUGH
THURSDAY NIGHT. VEERING WINDS BLO 15 KT ARE EXPECTED FRIDAY WITH
SEAS SUBSIDING TO 3-5 FT. WINDS BECOME SW AND INCREASE TO 15-25 KT
LATE FRIDAY NIGHT AND SATURDAY AHEAD OF A SLOW MOVING COLD FRONT
WITH SEAS BUILDING TO AROUND 4-6 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ136-
     137.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ130-
     131-135.
     GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR AMZ152-154.
     GALE WARNING UNTIL NOON EST TODAY FOR AMZ156-158.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR AMZ150.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...JME/SK
AVIATION...JME/SK/DAG
MARINE...JME/SK/DAG
Hazardous weather outlook, Feb 16, 4:06 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 AM EST TUE FEB 16 2016

NCZ029-044>047-079>081-090>094-098-170915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
406 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL CROSS EASTERN NORTH CAROLINA TODAY.
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LIKELY THROUGH THIS
MORNING, SOME OF WHICH MAY BE SEVERE WITH DAMAGING WIND GUSTS AND
LOCALIZED FLOODING. THE BEST CHANCE FOR THE HEAVY SHOWERS WILL BE
AROUND THE MORNING COMMUTE TIME TUESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-170915-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
406 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL CROSS EASTERN NORTH CAROLINA TODAY.
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LIKELY THROUGH THIS
MORNING, SOME OF WHICH MAY BE SEVERE WITH DAMAGING WIND GUSTS AND
LOCALIZED FLOODING. AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS
DOWNEAST CARTERET AND THE OUTER BANKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 16, 6:50 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 AM EST TUE FEB 16 2016

NCZ090-161230-
DUPLIN-
650 AM EST TUE FEB 16 2016

...A LINE OF GUSTY SHOWERS WILL AFFECT DUPLIN COUNTY...

AT 648 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR CLINTON TO 7 MILES NORTH OF ROWAN TO RIEGELWOOD...AND MOVING
EAST NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...MOUNT OLIVE...ROSE HILL...BEULAVILLE...
KENANSVILLE...HARRELLS...FAISON...MAGNOLIA...GREENEVERS...CALYPSO AND
TEACHEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3490 7815 3509 7817 3519 7816 3518 7808
      3519 7802 3517 7797 3517 7793 3515 7789
      3518 7783 3514 7777 3511 7775 3502 7775
      3497 7768 3492 7765 3472 7768 3471 7798
      3473 7802 3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 1148Z 248DEG 36KT 3505 7837 3462 7826 3433 7825

TL
Local storm report, Feb 16, 7:40 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
740 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     TSTM WND DMG     ROSE HILL               34.83N  78.03W
02/16/2016                   DUPLIN             NC   911 CALL CENTER

            TREE DOWN IN ROSE HILL

&&

EVENT NUMBER MHX1600123

JME
Local storm report, Feb 16, 7:51 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
751 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND DMG     DEEP RUN                35.13N  77.70W
02/16/2016                   LENOIR             NC   EMERGENCY MNGR

            TREE DOWN IN DEEP RUN AT TULLS MILL ROAD

&&

EVENT NUMBER MHX1600124

JME

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:50 AM ESTSpecial Weather StatementMHXDuplin40 min
Feb 16, 7:30 AM ESTSevere Thunderstorm WarningMHXDuplin, Greene, Jones, Lenoir, Onslow45 min
Feb 16, 8:13 AM ESTSpecial Marine WarningMHX47 min
Feb 16, 8:29 AM ESTSevere Thunderstorm WarningMHXCarteret, Craven31 min
Feb 16, 8:43 AM ESTTornado WarningMHXCarteret14 min
Feb 16, 9:08 AM ESTSpecial Marine WarningMHX52 min
Feb 16, 9:23 AM ESTSevere Thunderstorm WarningMHXDare, Hyde67 min
Feb 16, 9:26 AM ESTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell64 min
Feb 16, 9:30 AM ESTSpecial Marine WarningMHX30 min
Feb 16, 9:32 AM ESTSpecial Marine WarningMHX58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.